MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron max 6f 088 long sheath (neuron max) was ovalized approximately 62.0 thru 64.0 cm from the hub.Conclusions: evaluation of the returned device revealed that the neuron max was ovalized.This type of damage typically occurs due to improper handling during preparation or use.If the device is forcefully gripped or pinched during preparation for use, damage such as this may occur.A demonstration select catheter was attempted to be advanced through the returned neuron max.While advancing the select catheter through the neuron max resistance was encountered as the select catheter met the ovalization in the neuron max and the select catheter could not be advanced any further.The 5f select referred to in the complaint was not returned to penumbra for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, it was noticed that a neuron max 6f 088 long sheath (neuron max) was kinked after flushing it and attempting to put a neuron select 5f select catheter (5f select) through it.Therefore, the neuron max was set aside and the procedure was completed using a new neuron max and the same 5f select.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7404708
Report Number3005168196-2018-00729
Device Sequence Number16291739
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/25/2020
Device Catalogue NumberPNML6F088804
Device Lot NumberF77877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1